Alert archive / California / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 14, 1999, 12:33 PM PDT for San Bernardino County, California. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1999, 12:33 PM PDT (19:33 UTC)
- Expired
- Jul 14, 1999, 1:30 PM PDT
- In force
- 57 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGX 141938 RRA SVRSAN CAC071-142030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1233 PM PDT WED JUL 14 1999 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... APPLE VALLEY OF SOUTHWESTERN SAN BERNARDINO COUNTY IN CALIFORNIA THIS INCLUDES THE CITIES OF...APPLE VALLEY...VICTORVILLE * UNTIL 130 PM PDT * AT 1232 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF APPLE VALLEY...MOVING EAST AT 15 MPH. LARGE HAIL...WINDS GUSTS GREATER THAN 55 MPH AND HEAVY RAINS WILL OCCUR WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:30 AM PDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 14, 9:30 AM PDT, 3 hours 3 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED JUL 14 1999
...SYNOPSIS...
MONSOONAL FLOW WILL LINGER IN THE MOUNTAINS AND DESERTS FOR
POSSIBLE AFTERNOON THUNDERSTORMS TODAY. DRIER SOUTHWEST FLOW WILL
BRING LOWER HUMIDITIES TO COASTAL AND INLAND VALLEYS THURSDAY.
...DISCUSSION...
12Z NKX SOUNDING PRECIPITABLE WATER VALUES LOWER THAN
YESTERDAY...BUT THE ATMOSPHERE IS STILL UNSTABLE WITH LIFTED
INDICES FROM -2 TO -6 IN THE DESERTS. THETA-E RIDGE FARTHER EAST
THAN YESTERDAY BUT STILL CLOSE ENOUGH TO KEEP THE THREAT FOR
AFTERNOON CONVECTION IN THE MOUNTAINS AND DESERTS. DRIER
SOUTHWESTERLY FLOW TOMORROW WILL PUSH THE MONSOON FLOW TO THE
SOUTHEAST LIMITING AFTERNOON CONVECTION TO THE MOUNTAINS OF THE
MEXICO...SOME OF WHICH MAY SPILL INTO SOUTHEASTERN SAN DIEGO
COUNTY. WILL TAKE A CLOSER LOOK AT THAT SCENARIO ONCE ALL THE DATA
BECOME AVAILABLE THIS AFTERNOON.
STRENGTHENING ONSHORE FLOW WILL BRING COOLING TO THE COASTAL AND
INLAND AREAS ALONG WITH INCREASING NIGHT AND MORNING CLOUDS EACH
DAY THROUGH FRIDAY. UPPER TROF OVER THE PACIFIC NORTHWEST WILL
PRODUCE A STRONGER NORTHWEST FLOW AROUND PT CONCEPTION TONIGHT AND
THURSDAY...INCREASING THE LIKELIHOOD OF A CATALINA EDDY.
SAN 0000
.SAN...NONE.
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:12 PM PDT | Flash Flood Warning | SGX | Riverside | 108 min |
Nearby
Severe Thunderstorm Warnings in California, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.